MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SV CATHETER 4F FULL TRAY (DUAL-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SV CATHETER 4F FULL TRAY (DUAL-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation, as the device was discarded after the event occurred.A lot history review (lhr) of redu3050 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
4 fr double lumen powerpicc placed in the right upper arm, brachial vein, 10 cm external length; securacath in place.It was reported that insertion procedure stop time was 1805 on 12/21/19.Picc was flushed with heparin 10 units/ml 1 ml to both lumens.At 1825, the bedside rn attempted to obtain blood from the red port but was unable to aspirate blood.She attempted to flush with a heparinized saline syringe and immediately noted fluid leaking from under the securacath.Confirmed with the rn who inserted the picc that the catheter was properly aligned within the channel of the securacath.The external catheter length was 10 cm, so the reverse taper would have been outside of the securacath.The picc flushed easily without resistance when it was heparinized post-insertion.

Brand Name
POWERPICC SV CATHETER 4F FULL TRAY (DUAL-LUMEN)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9649463
Report Number3006260740-2020-00317
Device Sequence Number19554338
Product Code LJS
UDI-Device Identifier00801741027826
UDI-Public(01)00801741027826
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K102159
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number3274108
Device Lot NumberREDU3050
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2020
Initial Report FDA Received Date01/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age7 YR
Patient Weight20